Alert archive / Indiana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 22, NWS Northern Indiana

June 1, 20134 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 1, 2013, 1:55 AM EDT for 4 counties in Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2013, 1:55 AM EDT (05:55 UTC)
Expired
Jun 1, 2013, 2:45 AM EDT
In force
50 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elkhart County, IN, Kosciusko County, IN, Marshall County, IN, Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 11:11 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 5.9 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 228 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2269 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
228 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
3.6
Supercell composite
15.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS53 KIWX 010555
SVRIWX
INC039-085-099-141-010645-
/O.NEW.KIWX.SV.W.0022.130601T0555Z-130601T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 AM EDT SAT JUN 1 2013

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ELKHART COUNTY IN NORTH CENTRAL INDIANA...
  NORTHWESTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHEASTERN ST. JOSEPH COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 245 AM EDT

* AT 151 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARGOS...AND
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLYMOUTH AROUND 200 AM EDT.
  BOURBON AROUND 205 AM EDT.
  BREMEN AROUND 215 AM EDT.
  NAPPANEE AROUND 220 AM EDT.
  WAKARUSA AROUND 225 AM EDT.
  NEW PARIS AROUND 235 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE INWOOD...LAKE OF THE WOODS...
LOCKE...GRAVELTON...SOUTHWEST AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASHTAG... #NWSIWX.

&&

LAT...LON 4163 8612 4146 8568 4117 8622 4118 8627
      4133 8647
TIME...MOT...LOC 0555Z 223DEG 38KT 4126 8627

HAIL...<.75IN
WIND...60MPH

$$
2 follow-up statements
114 
WWUS53 KIWX 010612
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 AM EDT SAT JUN 1 2013

INC039-085-099-141-010645-
/O.CON.KIWX.SV.W.0022.000000T0000Z-130601T0645Z/
ELKHART IN-ST. JOSEPH IN-MARSHALL IN-KOSCIUSKO IN-
212 AM EDT SAT JUN 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
KOSCIUSKO...EASTERN MARSHALL...SOUTHEASTERN ST. JOSEPH AND SOUTHERN
ELKHART COUNTIES UNTIL 245 AM EDT...

AT 210 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
BREMEN...AND MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NAPPANEE AROUND 220 AM EDT.
  WAKARUSA AROUND 225 AM EDT.
  NEW PARIS AROUND 235 AM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LOCKE...GRAVELTON...SOUTHWEST
AND FORAKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4129 8624 4136 8633 4163 8612 4146 8568
      4121 8614
TIME...MOT...LOC 0612Z 223DEG 38KT 4139 8611

HAIL...<.75IN
WIND...60MPH

$$
023 
WWUS53 KIWX 010633
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 AM EDT SAT JUN 1 2013

INC039-085-099-141-010643-
/O.CAN.KIWX.SV.W.0022.000000T0000Z-130601T0645Z/
ELKHART IN-ST. JOSEPH IN-MARSHALL IN-KOSCIUSKO IN-
233 AM EDT SAT JUN 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KOSCIUSKO...
EASTERN MARSHALL...SOUTHEASTERN ST. JOSEPH AND SOUTHWESTERN ELKHART
COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4129 8624 4136 8633 4163 8612 4146 8568
      4121 8614
TIME...MOT...LOC 0633Z 223DEG 38KT 4155 8591

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:55 AM EDT, 0 minutes earlier.

Area forecast discussion, Jun 1, 1:55 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 AM EDT SAT JUN 1 2013

.SYNOPSIS...
ISSUED AT 1230 PM EDT FRI MAY 31 2013

SHOWERS AND A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH THE DAY
TODAY. THE BEST CHANCES FOR RAIN WILL BE IN THE EVENING AND AGAIN
OVERNIGHT. HIGH TEMPERATURES TODAY WILL ARRIVE BY EARLY EVENING NEAR
80 DEGREES. SHOWER AND THUNDERSTORM CHANCES WILL EXIST ONCE AGAIN ON
SATURDAY AND SATURDAY NIGHT BEFORE THIS SYSTEM EXITS THE AREA BY
SUNDAY LEADING TO DRY CONDITIONS AND BELOW NORMAL TEMPERATURES FOR
THE FIRST PART OF NEXT WEEK.

&&

.UPDATE...
ISSUED AT 1115 PM EDT FRI MAY 31 2013

ACTIVE EVENING WILL EXPAND INTO THE OVERNIGHT HOURS. SEVERE
THUNDERSTORM WATCH HAS BEEN REPLACED BY TORNADO WATCH THROUGH MUCH
OF THE OVERNIGHT HOURS. LARGE BOW ECHO MOVING ACROSS CENTRAL
ILLINOIS WAS RACING ENE INTO INDIANA. A LARGE AREA OF RAINFALL
WILL OVERSPREAD MUCH OF THE FORECAST AREA OVERNIGHT IN ADDITION TO
THE ONGOING CONVECTION FROM HILLSDALE TO COLUMBIA CITY TO
LOGANSPORT. ADDITIONAL DEVELOPMENT ALONG THIS LINE WILL CONTINUE
WITH LLJ RAMPING UP AND ADDITIONAL MOISTURE AND LIFT ARRIVING.
COMMA HEAD OF THE BOW ECHO WILL IMPACT MUCH OF THE NEW WATCH AREA
WITH THREAT OF DAMAGING WIND AND MAYBE A WEAK TORNADO. FOR
ADDITIONAL DETAILS...CHECK OUT THE SPC WATCH PRODUCT FOR THE AREA.
POTENTIALLY LARGER THREAT OVER THE AREA INTO THE OVERNIGHT HOURS
WILL LIKELY BE FLOODING WITH SOME LOCATIONS ALREADY SEEING BETWEEN
1 AND 4 INCHES OF RAIN. MAY NEED TO CONSIDER FLOOD WATCH INTO
TOMORROW NIGHT BUT FOR NOW WILL HANDLE WITH SHORT FUSE
WARNINGS/ADVISORIES.

FORECAST UPDATES COMING SHORTLY...MAINLY TO INCREASE TO CAT POPS
IN SOUTHERN AREAS WITH MENTION OF SVR AND HEAVY RAIN.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI MAY 31 2013

UNSETTLED/WET PATTERN WILL PERSIST THIS PERIOD WITH WARM MOIST
CONVEYOR BELT REMAINING IN PLACE WITHIN CYCLONICALLY CURVED DEEP
SOUTHWEST FLOW FROM THE SOUTHERN PLAINS NORTHEAST INTO THE MID MS
VALLEY AND GREAT LAKES. CONVECTIVELY ENHANCED/INDUCED SHORTWAVES
EMBEDDED IN THIS SOUTHWEST FLOW WILL CONTINUE TO PROVIDE THE FOCUS
FOR SHOWERS/ISO STORMS INTO TOMORROW.

BATCH OF SHOWERS GENERALLY ALONG AND EAST OF INTERSTATE 69 (AS OF
19Z) WITH A WEAKER DISTURBANCE WILL GRADUALLY SHIFT EAST OF THIS
AREA BTW 21-23Z...WHILE A MORE SUBSTANTIAL WAVE OVER IA/MO LIFTS
NORTHEAST BRINGING ANOTHER ROUND OF SHOWERS/STORMS INTO THE ENTIRE
FORECAST AREA THIS EVENING INTO THE OVERNIGHT. HEIGHT FALLS,
INCREASING RIGHT ENTRANCE UPPER JET SUPPORT, ABUNDANT MOISTURE,
AND EXPECTED LOW LEVEL JET RAMP UP SUPPORT GOING LIKELY POPS
THROUGH THE NIGHT. LOCALLY HEAVY RAINFALL AMOUNTS IN EXCESS OF AN
INCH NOT OUT OF THE QUESTION GIVEN AMPLE MOISTURE (PWATS IN EXCESS
OF 1.5 INCHES AND 850 MB DEWPOINTS 11-13C). CONTINUED TO HIGHLIGHT
THIS LOCALIZED FLOODING CONCERN (STREAMS/CREEKS) IN THE HWO
(HAZARDOUS WEATHER OUTLOOK). SEVERE STORMS ARE NOT ANTICIPATED
INTO THIS EVENING GIVEN THE LACK OF INSOLATION AND DESTABILIZATION
SEEN ACROSS THE REGION TODAY.

VERTICALLY STACKED CLOSED LOW OVER THE NORTHERN PLAINS WILL OPEN
EASTWARD TOWARD THE UPPER MIDWEST AND WESTERN GREAT LAKES LATER
TONIGHT INTO SATURDAY...WITH ATTENDANT SYNOPTIC COLD FRONT REACHING
NORTHERN ILLINOIS BY 21-00Z. SUFFICIENT LIFT/MOISTURE IN ADVANCE
OF THIS FEATURE WARRANTS CONTINUING WITH LIKELY POPS FOR OCCASIONAL
SHOWERS INTO TOMORROW...WITH LEFTOVER MORNING MCV POSSIBLY KEEPING
SHOWERS/ISO THUNDER GOING THROUGH THE MORNING. PRIMARY COMPOSITE
OUTFLOW WILL LIKELY FORCE DEEPER MOISTURE SOUTH OF THE AREA BY
TOMORROW AFTERNOON...WITH THIS LIKELY PROVIDING THE FOCUS FOR DEEP
MOIST (POTENTIALLY SEVERE) CONVECTION ACROSS THE OH VALLEY. SIMILAR
TO TODAY...EXPECT THAT THE LOCAL AREA MAY BE WORKED OVER BY
CLOUDS/SHOWERS TO HELP REDUCE THE SEVERE RISK.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 342 PM EDT FRI MAY 31 2013

DEEP LYRD TROUGH OVR THE DAKOTAS WILL OPEN AND EJECT
EWD ACRS THE LAKES SHRT TERM W/ATTENDANT CDFNT CROSSING THE LOCAL
AREA SAT EVENING. TWEAKED POPS LWR ESP WRN AREAS IN REFLECTION OF
FASTER EWD PROGRESSING 12Z MODEL CONSENSUS. OTRWS VIGOROUS CAA AND
DRYING XPCD TO OVERSPREAD THE AREA ON SUNDAY IN WAKE OF PASSING UPR
TROUGH THROUGH MI. WILL HOLD W/LOW CHC POP MENTION SUNDAY FOR THE
TIME BEING BUT GIVEN EXTENT OF DRYING SPRINKLES THE MOST LIKELY
OUTCOME IF AT ALL.

BROAD SFC RIDGING WILL BLD EWD FM THE PLAINS THROUGH TUE W/A SLOW
EWD PROGRESSION INTO NEW ENGLAND BY LT PD RESULTING IN A GRADUAL
MODERATION BACK TWD NORMAL TEMPS. UPSTREAM KICKER COMING THROUGH THE
NEPAC THIS AFTN XPCD TO DEAMPLIFY AS IT SHIFTS EWD INTO LK SP BY THU.
WK RTN FLW EXTENDING THROUGH THE LWR MS VALLEY WITHIN LARGELY
NEUTRAL TO SLIGHT HGT RISES ALOFT SHLD PROVE HOSTILE FOR ANY CONV
DVLPMNT UNTIL PERHAPS THU AFTN IN RESPONSE TO MORE SIG SECONDARY
UPSTREAM NRN STREAM SW TROUGH EJECTING OUT OF THE NRN ROCKIES. AS
SUCH WILL GENERALLY DISMISS POP RICH ALLBLEND GUIDANCE AND HOLD
W/SGT CHC MENTION THU.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 144 AM EDT SAT JUN 1 2013

MAIN FOCUS OF TAFS ON NEXT COUPLE OF HOURS. LINE OF STRONG TO
SEVERE STORMS WILL IMPACT BOTH TAF SITES OVER THE NEXT SEVERAL
HOURS. KSBN WILL LIKELY SEEING A GLANCING BLOW BUT ENOUGH TO
WARRANT ADDING THUNDER MENTION FOR A FEW HOURS. GREATER CHANCES
FOR PROLONGED PERIOD OF THUNDER AT KFWA AS EARLIER CONVECTION
REMAINS STATIONARY OVER THE AREA AND ADDITIONAL STORMS
DEVELOP/MOVE IN FROM WESTERN INDIANA.

ADDITIONAL STORMS ARE EXPECTED THIS AFTERNOON INTO TONIGHT. WITH
EVOLUTION OF EVENT UNKNOWN AND ONGOING EVENT NO FURTHER DETAIL
HAS BEEN ADDED TO TAFS AND WILL ADDRESS WITH 12Z TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...FISHER
SYNOPSIS...BENTLEY
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 31, 3:26 PM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT FRI MAY 31 2013

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-011930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
326 PM EDT FRI MAY 31 2013 /226 PM CDT FRI MAY 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH WILL BE POSSIBLE
TONIGHT. THIS MAY CAUSE LOCALIZED FLOODING OF STREET AND STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL RAIN AND THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING
OF STREETS AND STREAMS SATURDAY INTO SATURDAY NIGHT. THERE IS A
SLIGHT RISK FOR ISOLATED SEVERE STORMS SATURDAY AFTERNOON INTO
SATURDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON INTO TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-011930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
326 PM EDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. SEVERE STORMS ARE NOT
EXPECTED.

WIND GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING WILL CAUSE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY INTO EARLY SUNDAY...
WITH SEVERE STORMS POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, May 31, 10:44 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 PM EDT FRI MAY 31 2013

INZ016-017-024-025-010315-
HUNTINGTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
1044 PM EDT FRI MAY 31 2013

...STRONG THUNDERSTORMS MOVING TOWARD NORTHWESTERN HUNTINGTON...
NORTHERN WABASH...SOUTHWESTERN WHITLEY AND SOUTHEASTERN KOSCIUSKO
COUNTIES...

AT 1039 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NORTH MANCHESTER...MOVING EAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM. SOME MINOR FLOODING IS ALSO POSSIBLE.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  SOUTH WHITLEY...
  LIBERTY MILLS AND SIDNEY...
  BIPPUS...
  COLLAMER AND BRACKEN...
  LUTHER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4090 8592 4101 8595 4103 8595 4118 8561
      4096 8551
TIME...MOT...LOC 0244Z 252DEG 25KT 4100 8582
Local storm report, May 31, 11:23 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1123 PM EDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     PIERCETON               41.20N  85.71W
05/31/2013                   KOSCIUSKO          IN   TRAINED SPOTTER

            TREE BRANCH DOWN ACROSS THE ROAD APPROX. 20 FT. IN
            LENGTH....6 TO 8 INCHES IN DIAMETER...ACROSS 350 S NEAR
            SR 13. TIME ESTIMATED FROM RADAR.

&&

NG
Local storm report, May 31, 11:59 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1159 PM EDT FRI MAY 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     FLOOD            ROYAL CENTER            40.86N  86.50W
05/31/2013                   CASS               IN   EMERGENCY MNGR

            3 TO 6 INCHES OF WATER ON MANY ROADS BETWEEN STATE
            ROUTES 16 AND 17 NORTH OF COUNTY ROAD 400 NORTH IN THE
            ROYAL CENTER AREA. ESTIMATES OF 3 INCHES OR MORE OF
            RAINFALL SO FAR.

1055 PM     HEAVY RAIN       AKRON                   41.04N  86.03W
05/31/2013  E2.10 INCH       FULTON             IN   TRAINED SPOTTER

            RAINFALL SO FAR.

&&

FISHER
Local storm report, Jun 1, 12:31 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1231 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       1 SE RABER              41.08N  85.42W
06/01/2013  M2.52 INCH       WHITLEY            IN   COCORAHS

            2.52 INCHES OVER THE PAST 2 HOURS.

&&

FISHER
Local storm report, Jun 1, 1:05 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 AM     FLASH FLOOD      1 SE RABER              41.08N  85.42W
06/01/2013                   WHITLEY            IN   COCORAHS

            3.70 INCHES OF RAINFALL SINCE 1015 PM EDT...1.18 INCHES
            IN THE PAST 35 MINUTES. STANDING WATER UP TO FRONT DOOR
            OF SOME HOUSES.

&&

NG
Local storm report, Jun 1, 1:20 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 AM EDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY RAIN       4 N NEW HAVEN           41.13N  85.03W
06/01/2013  M2.32 INCH       ALLEN              IN   COCORAHS

            AT LEAST 2.32 INCHES SINCE 1030 PM FROM AUTOMATED RAIN
            GAGE.

&&

FISHER

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 8:41 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, White49 min
May 31, 8:51 PM EDTSpecial Weather StatementIWXKosciusko24 min
May 31, 9:30 PM EDTSpecial Weather StatementIWXFulton45 min
May 31, 9:46 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Pulaski, White3 hr
May 31, 9:57 PM EDTSpecial Weather StatementIWXAllen33 min
May 31, 10:15 PM EDTAreal Flood AdvisoryIWXCass, Fulton, Kosciusko, LaPorte, Marshall, Miami and 3 more3 hr
May 31, 10:44 PM EDTSpecial Weather StatementIWXWhitley31 min
May 31, 11:54 PM EDTAreal Flood AdvisoryIWXAdams, Allen, Cass, DeKalb, Huntington, Kosciusko and 5 more4 hr
Jun 1, 12:15 AM EDTFlash Flood WarningIWXCass, Fulton, Kosciusko, Miami, Pulaski, Wabash and 1 more6 hr
Jun 1, 12:42 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, Starke, White63 min
Jun 1, 12:48 AM EDTFlash Flood WarningIWXAllen, Huntington, Kosciusko, Wabash, Whitley6 hr
Jun 1, 1:10 AM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke50 min
Jun 1, 1:27 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Grant, Kosciusko, Marshall, Miami and 2 more63 min
Jun 1, 1:56 AM EDTRiver Flood WarningIWXAllen27 hr
Jun 1, 2:08 AM EDTRiver Flood WatchIWXCarroll, White10 hr
Jun 1, 2:20 AM EDTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more55 min
Jun 1, 3:15 AM EDTSpecial Weather StatementIWXAdams, Blackford, Jay, Steuben60 min
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley3 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke8 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXCarroll, Pulaski, White7 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen49 hr
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen, DeKalb5 days
Jun 1, 4:59 AM EDTRiver Flood WarningIWXAllen60 hr
Jun 1, 5:45 AM EDTAreal Flood AdvisoryIWXDeKalb, Noble, Steuben3 hr
Jun 1, 6:11 AM EDTAreal Flood WarningIWXCass, Fulton, Kosciusko, Marshall, Miami, Pulaski and 3 more6 hr
Jun 1, 6:37 AM EDTAreal Flood WarningIWXAllen, Huntington, Whitley6 hr
Jun 1, 7:43 AM EDTRiver Flood WarningIWXCarroll, White52 hr
Jun 1, 12:00 PM EDTAreal Flood WarningIWXAllen, Whitley6 hr
Jun 1, 12:05 PM EDTAreal Flood WarningIWXFulton, Kosciusko, Marshall, Miami6 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.